I went to my doctors last week and told him that I still dont feel good (Brain Fog, confusion, always tired, fatigue) Just to list a few. He said prior to this visit that I most likely had GAD, Like everyother person you somewhat refuse to listen to your doctor and you think it is something more. I just cant understand why your mid can play tricks on you that much that you can feel so terrible. Well to make a long story short, He reccomended to have me on effexor for a month, he gave me a packet that starts me out on 37.5 mg then after a week it goes up to 75mg. I am just curious if this medication will help and if this is dangerous. I asked him about the side effects and he said they were nothing really to worry about. Thank you for all your help. Thomas
You have classic symptoms of depression, and the mind is a powerful thing. There are so many stories out here from those of us who have gone thru this. Sometimes depression is caused by traumatic events in our lives that we probably haven't addressed properly, or not at all. It can be a variety of stressful things going on all at once, or a chemical imbalance. Take panic attacks for example, one of these can make you feel like you are dying, or want to, but it's all related to the brain. This is the control center of our bodies and it doesn't take much to get it out of whack. Trust your doctor, you will feel much better on the meds.
I understand to trust the doctor and that what I am doing I really just dont want to be realiant on the medecation for the rest of my life. I am only 20 and I really dont want to always take medication. I wish this would end soon.
First can I point out that there is no such thing as "Brain Fog". It's a term used by those who think it means something as others use it. All it really does is hide the actual symptoms you are trying to clarify. Such as lack of concentration, lack of motivation, inability to think clearly, inability to recall as you did, inability to make decisions and so on.
Try to separate out these issues and you may find it more useful than clumping them together. You might as well just call it all depression as it's all part and parcel mate.
What I'm trying to get at is if you are vague about your symptoms it's highly likely your doc will mis diagnose you and give you the wrong treatment.
I must agree strongly with Hensley's comments on FX. 75 mgs is not much of a dose and couldn't really be expected to resolve any long term problem, it's great for depression and anxiety but higher doses are the norm. Perhaps it's just a start to see how you react, which is a good medical approach if you are not desperate.
You say your doc said PRIOR to this visit you most likely had GAD. So what did he say THIS visit? I'm not convinced your symptoms are totally depression. Mainly because you do not mention anxiety, panic, fear and repetetive negative thoughts. Those are telling symptoms that are seemingly missing but maybe you just forgot them.
I would suggest you push your doc on Hensley's point and suggestion. And get a diagnosis, not an "I think".
Prior to the other visits He said that I have a panic disorder as well, he gave me xanax .5 mg to take when needed. I mean my main symptoms are always tired, confusion, fatigue, shaky, always worried about my health, stuck thoughts that I wont get better, just a fear that i am dying. These are the main ones that bug me. I dont drink nor do drugs. I just want this to be over with I have now been dealing with this for over a year and a half and I just need to see the light of the end of the tunnel.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.